Patanjali Eargrit tablet benefits | Uses Dosage & Side Effects

What is Sinarest?

It is mainly used to prevent or treat symptoms such as allergic reaction, common cold, fever and runny nose.  Side effects such as sleepiness, drowsiness and dry mouth can occur if the dosage is taken too often or in excess.  It should be completely avoided in case of liver or kidney diseases, glaucoma and epilepsy.

Composition of Sinarest  – Chlorpheniramine 2 mg.  + Paracetamol 500 mg  + Phenylephrine 10 mg

Manufactured by – Centaur Pharmaceuticals Pvt.  Ltd.

Prescription – Required as it comes under Schedule-H but it is also available in OTC form.

Form – Tablets, drops and syrup

Price – 10 tablets of Rs 46.14

Expiry – 24 months from the date of manufacture

Drug Type – Anti-histamine + Anti-pyretic + Decongestant

Uses of Sinarest Tablet 

Sinarest serves as the following purpose:

Cold: Used in cases of cold to give relief to the patient from the symptoms of cold.

Fever: It is used in cases of fever as it contains Paracetamol which is anti pyretic in nature.

Headache: It is used in cases of headache as it contains paracetamol which works as analgesic in nature.

Nasal congestion: Used in cases of nasal decongestion as it contains phenylephrine, which is decongestant in nature.

Joint Pain: Used to relieve joint pain.

Allergic conditions: Used to prevent or treat conditions like sneezing, watery eyes, itching.

Flu: Used as an effective medicine for all symptoms of flu.

Earache: Used in cases of earache.

Period Pain: Used to treat pain that occurs during periods.

How does Sinarest work?

  • Sinarest is composed of Chlorpheniramine, Paracetamol and Phenylephrine.
  • Paracetamol inhibits the cyclo-oxygenase enzyme (natural enzyme of the body) which further inhibits the flow of prostaglandins.  Prostaglandins are responsible for redness, pain and swelling at the site of injury.  Hence, COX block is a pain reliever along with blocking prostaglandins.
  • It increases blood flow to the skin and reduces heat and sweating, which reduces fever.
  • Phenylephrine is an adrenergic receptor agonist so it blocks the flow of body fluids and also constricts blood vessels which treats watery eyes, nasal congestion, runny nose etc.

  • Chlorpheniramine works by blocking the action of histamine as it is an anti-histamine and treats the symptoms of allergies.

How to Take Sinarest?

Sinarest is usually available in tablet and syrup form.

  • It is usually taken by mouth (via mouth) with a glass of water as advised by the doctor.  It should be taken with or after food and not on an empty stomach as an empty stomach can affect its acidic content.
  • The tablet should never be crushed or chewed but swallowed whole.
  • If more than one dose is taken in a day, there should be an equal time gap between two doses of Sinarest.
  • The patient is advised to go through the leaflet inside the package for a better understanding of the medicine.

Common Dosage for Sinarest?

  • The dosage of this medicine is decided by the doctor according to the age, weight, mental condition, history of allergies of the patient.
  • The usual dosage of Sinarest is one tablet 2 to 3 times a day.
  • The usual dose of Sinarest in children is 5 to 10 ml a day.  Which is given with the advice of a pediatrician.
  • There should be a gap of at least 4 to 6 hours between both the doses.
  • Dosage changes should be avoided without doctor’s advice.

Common Dosage for Sinarest?

  1. The dosage of this medicine is decided by the doctor according to the age, weight, mental condition, history of allergies of the patient.
  2. The usual dosage of Sinarest is one tablet 2 to 3 times a day.
  3. The usual dose of Sinarest in children is 5 to 10 ml a day.  Which is given with the advice of a pediatrician.
  4. There should be a gap of at least 4 to 6 hours between both the doses.
  5. Dosage changes should be avoided without doctor’s advice.

What if I overdose on Sinarest?

An overdose of Sinarest may cause symptoms such as drowsiness or dizziness.  In such a case, immediately consult a doctor or medical staff.

What if I miss a dose of Sinarest?

  • This medicine may not show proper effect if you forget to take its dose.  Because a certain amount of the drug must be present in the body at all times for the medicine to work effectively.
  • So always take your missed dose as soon as you remember it.  But if it is already time to take the second dose, do not take a double dose as it can lead to an overdose.

What happens if I take expired Sinarest?

A single dose of such a drug is unlikely to cause any adverse event.  But if someone feels unwell or ill after taking an expired medicine, then a doctor must be consulted.  Expired medicine may not be as potent for treatment.  But it is advisable to avoid expired medicine.

What is the start time of Sinarest?

  • The effect of Sinarest can be observed within 30 minutes to 1 hour of administration of this medicine.
  • The time taken for Sinarest to show its effect lasts for 6 to 8 hours.

When to avoid Sinarest?

 Do not use Sinarest in the following conditions:

 Allergy: In cases of history of allergy to aspirin or other NSAIDs.

 Glaucoma: In case of glaucoma patients.

 Epilepsy: In case of epileptic patients.

 Kidney diseases: In case of renal impairment.

 Liver diseases: In case of liver problems or diseases condition.

Precautions While Taking Sinarest?

 Empty stomach: Do not take Sinarest empty stomach especially in cases of gastric diseases as it may worsen stomach condition and affect the absorption of Sinarest when taken on empty stomach.

Allergic reaction: Any allergic reaction after taking Sinarest should be reported to the doctor immediately.

Avoid Overdose: An overdose of this medicine should be avoided as it can lead to toxicity.

Time Interval: A gap of 4 to 6 hours should be maintained between two doses to avoid increased levels of the drug in the blood as it can lead to toxicity.

 Warnings while taking Sinarest

• Taking it more than the prescribed dosage can lead to toxicity or other undesirable effects.

• Sinarest should not be given to patients with hypothyroidism and those who are drinking alcohol.

Side-effects of Sinarest

Some of the side effects associated with Sinarest when used for various treatments are:

  • sleepiness (common)
  • Difficulty breathing (less common)
  • dizziness (common)
  • Nausea (less common)
  • Vomiting (less common)
  • Rash (less common)
  • dry mouth (common)
  • insomnia (rare)
  • Abdominal pain (less common)

Leave a Comment